Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 79, NWS Wilmington, OH

June 13, 2007Licking County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2007, 6:45 PM EDT for Licking County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 6:45 PM EDT (22:45 UTC)
Expired
Jun 13, 2007, 7:30 PM EDT
In force
45 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Licking County, OH

The radar

The Cincinnati radar (KILN), 146 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:00 PM EDTTSTM WND DMGNewark, OHTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:31 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 132245
SVRILN
OHC089-132330-
/O.NEW.KILN.SV.W.0079.070613T2245Z-070613T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
645 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 730 PM EDT.

* AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR FALLSBURG...MOVING SOUTHWEST
  AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UTICA...
  HANOVER...
  NEWARK...
  GRANVILLE...
  HEATH...
  GRANVILLE SOUTH...
  HEBRON...
  PATASKALA...

IN ADDITION...ST. LOUISVILLE...INTERSTATE 70 AT STATE ROUTE 13...
INTERSTATE 70 AT STATE ROUTE 37...ETNA AND KIRKERSVILLE ARE NEAR THE
PATH OF THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY.

LAT...LON 4023 8218 4024 8249 3995 8275 3993 8230
      4004 8224

$$
1 follow-up statement
000 
WWUS51 KILN 132314
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
713 PM EDT WED JUN 13 2007

OHC089-132330-
/O.CON.KILN.SV.W.0079.000000T0000Z-070613T2330Z/
LICKING OH-
713 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR LICKING COUNTY...

AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM HAD WEAKENED BUT WAS STILL CAPABLE OF
PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED
NEAR NEWARK...MOVING SOUTHWEST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...GRANVILLE SOUTH...PATASKALA...HEBRON AND
BEECHWOOD TRAILS.

IN ADDITION...INTERSTATE 70 AT STATE ROUTE 13 AND ETNA ARE NEAR THE
PATH OF THIS STORM.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4016 8223 4020 8250 3995 8275 3993 8230
      4004 8224

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:58 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 13, 4:58 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
458 PM EDT WED JUN 13 2007

.SYNOPSIS...
A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHWEST BETWEEN AN
UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AND AN UPPER LEVEL
TROUGH OFF THE EAST COAST THIS EVENING AND AGAIN ON THURSDAY. THE UPPER
RIDGE WILL BUILD BACK EAST WITH DRY WEATHER EXPECTED THIS WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
CONVECTION HAS BUILT FAR ENUF W ON LAKE BREEZE THAT ADDED AN
ISOLATED TSTM TO THE FORECAST FOR CENTRAL OH THIS EVENING.

SITES

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
BEST CHANCE OF PCPN THIS EVENING WILL BE IN THE SE THIRD AS ON
GOING CONVECTION IN NE OH TRACKS SW. CONFIDENCE THAT THE
CONVECTION WILL HOLD TOGETHER AND WILL TRACK FAR ENUF W TO AFFECT
THE REGION WASNT VERY HIGH...SO ONLY CARRIED A 20 TO 30 POP FOR
NOW.

S/W PUSHES SW OF THE REGION BY 06Z AND WITH SETTING OF THE SUN
EXPECT THE CONVECTION TO DIE BETWEEN 00Z-03Z. SKIES SHOULD GO
MOSTLY CLEAR OVERNIGHT.

ANOTHER S/W DROPS SWINGS AROUND H5 LOW CENTERED OFF CAPE COD AND
ACROSS THE OH VLY ON THU. MODEL SOUNDINGS ARE SHOWING SOME
INSTABILITY...THE BEST BEING IN THE SE. CARRIED SLIGHT CHC POPS
AGAIN FOR THU. ANY CONVECTION SHOULD END QUICKLY WITH SUNSET FOR
THU NGT.

NO ORGANIZE KICKER ON FRI. ALSO INSTABILITY ACROSS THE REGION
LOOKS LESS...SO KEPT PCPN OUT OF THE FORECAST FOR FRI.

MAV NUMBERS FOR LOWS TONIGHT LOOKED SQUIRRELLY. CVG WAS SEVERAL
DEGREES COOLER THAN DAY AND CMH. WENT WITH LOWS THAT WERE SIMILAR
IN STRUCTURE TO LAST NIGHT...WITH THE COOLEST TEMPS IN THE NW. MAV
WAS ABOUT 4 DEGREES WARMER THAN THE MET OR FWC NUMBERS FOR HIGH ON
THU. FELT THE MAV WAS A LITTLE TOO WARM. EXPECT A LITTLE MORE CU
TOMORROW WITH S/W...SO WENT A MAV/MET BLEND. MUCH COOLER H8 TEMPS
WORK IN THU NGT. SAW NO REASON TO ARGUE WITH THE COOLER MAV LOWS.
FINALLY TEMPS ON FRIDAY WILL BE TRICKY H8 COLD POOL REMAINS OVER
CWA. GUIDANCE IS A CATEGORY LOWER THAN PREV FCST. ADJUSTED TEMPS
CLOSE TO THE MAV GUIDANCE.

SITES

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SFC HIGH PRESSURE IS STILL IN CONTROL OVER THE REGION BUT THE H5
RIDGE IS GETTING SQUEEZED AND BEATEN DOWN BY AN APPROACHING FRONT
LATER SATURDAY THAT WILL WASH OUT OVERTOP OF CWA ON SUN...AND THEN
LIFT NE AS A WMFNT OVERNIGHT SUN. DYNAMICS ARE NOT FAVORABLE FOR
THIS TIME FRAME AS SFC HIGH BUILDS RIGHT BACK OVER THE REGION FROM
THE N AND THE S...AND YOU ARE ON THE EAST SIDE OF THE H5 RIDGE
WITH MEAN DOWNWARD MOTION. WAS INCLINED TO LEAVE FCST DRY WHICH IS
GOOD WITH THE PERSISTENT PATTERN WE ARE CURRENTLY UNDER...BUT LOW
CHANCE POPS IN CENTRAL OH APPEARED PRUDENT FOR THE DAYTIME HOURS
SUN. THIS HAS ME CUT BACK ON TEMPS AS WELL.

MODELS APPEAR TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN AFTER
THIS WEAK FRONT WASHES OUT. RIDGING BUILDS OVER THE REGION STARTING
SUN NIGHT. THIS BUILDS ON MON AND THEN GIVES WAY ON TUESDAY AS A SFC
COLD FRONT AND H5 TROF COMBINE TO GIVE THE REGION THE BEST CHANCE OF
RAIN ON TUES NIGHT THAN IT HAS HAD IN THE PAST WHILE. THE AMPLIFIED
PATTERN IS A BIT MORE PRONOUNCED AT THIS TIME AND SIGNIFICANT DRYING
IS NOTED BEHIND THE FRONT ON WED.

FRANKS

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
SIMILAR PATTERN WILL PERSIST THROUGH THE TAF PERIOD. DIURNAL HIGH
BASED CUMULUS THROUGH THE REST OF THE AFTERNOON WILL DISSIPATE
WITH LOSS OF HEATING AND THEN REDEVELOP DURING THE LATE MORNING
THURSDAY. A FEW THUNDERSTORMS ARE NOT OUT OF THE QUESTION IN
CENTRAL OHIO THIS AFTERNOON BUT ARE FORECAST TO REMAIN EAST AND
SOUTHEAST OF THE COLUMBUS TERMINALS.

OUTLOOK...NO SIG WX EXPECTED THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 13, 5:08 AM EDT, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
508 AM EDT WED JUN 13 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-140915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
508 AM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:23 PM EDTSevere Thunderstorm WarningILNFairfield52 min
Jun 13, 7:47 PM EDTSevere Thunderstorm WarningILNLogan28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.